Tornado, St. James
- When
- July 6, 5:20 PM CST to 5:23 PM CST
- Where
- St. James County, Lutcher
- Rating
- EF0
- Path length
- 0.2 mi
- Path width
- 20 yd
- Reported by
- Emergency Manager
- Coordinates
- 30.030, -90.720
A weak tornado briefly touched causing no damage.
Isolated strong to severe thunderstorms developed in an unstable atmosphere.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LIX wrote it up.
Isolated strong to severe thunderstorms developed in an unstable atmosphere.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 6, 2:15 PM CST, 3 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 315 PM CDT FRI JUL 6 2007 .DISCUSSION... EARLY THIS AFTERNOON THE UPPER LOW/TROUGH THAT HAD BEEN OVER TEXAS WAS SHIFTING EASTWARD TOWARD THE LOWER MISSISSIPPI VALLEY. THIS...COUPLED WITH MOISTURE THE SURGE OF MOISTURE PUSHING INTO THE LOWER MISSISSIPPI VALLEY FROM THE WEST...WILL LEAD TO MOSTLY SCATTERED SHOWERS/THUNDERSTORMS ACROSS OUR PCWA THIS AFTERNOON INTO THE EARLY EVENING HOURS. ANY STORMS THIS AFTERNOON/EVENING HAVE THE CAPABILITY OF PRODUCING HEAVY RAINFALL. ACTIVITY SHOULD DIMINISH OVERNIGHT. SATURDAY LOOKS TO BE ANOTHER DAY OF SCATTERED CONVECTION AS THE UPPER TROUGH WEAKENS AND PULLS INTO THE SOUTHEASTERN STATES. FROM SUNDAY THROUGH MIDWEEK RIDGING SHOULD BUILD INTO THE GULF COAST STATES WITH PRECIP CHANCES DIMINISHING. 25 && .AVIATION... PERSISTENT CLOUD COVER HAS SUPPRESSED COVERAGE OF CONVECTION TODAY. AS TEMPERATURES HAVE WARMED IN THE UPPER 80S...SOME ISOLATED TSRA HAS FORMED OVER SOUTHWEST MS AND SOUTHEAST LA...WITH SCATTERED TSRA ALONG THE MS COAST. SOME INCREASE IN COVERAGE MAY YET OCCUR THE REMAINDER OF THIS AFTERNOON WHICH COULD IMPACT ANY OF THE AIRPORTS THROUGH 00Z. AM FORECASTING A THIRD NIGHT OF IFR/LIFR CIGS/VSBYS AT MCB STARTING AROUND 06Z...OTHERWISE MOSTLY VFR WEATHER IS EXPECTED TO PREVAIL TONIGHT OUTSIDE OF RAIN/TSRA AREAS. SOME MVFR CIGS AND VSBYS WILL PERSIST SATURDAY MORNING AS ANY STRATUS AREAS BURN OFF AND CUMULUS CLOUDS DEVELOP. SCATTERED TSRA AND ASSOCIATED LOW CIGS/VSBYS ARE EXPECTED LATE MORNING AND ESPECIALLY AFTERNOON. OUTLOOK FOR SUNDAY LOOKS BETTER WITH ONLY ISOLATED CONVECTION EXPECTED. 22 && .MARINE... HIGH PRESSURE OVER THE GULF...COMBINED WITH AN AREA OF LOW PRESSURE PASSING NORTH OF THE MARINE AREA WILL CAUSE SOUTHWEST/WEST WINDS TO INCREASE TO 10 TO 15 KNOTS TONIGHT INTO SATURDAY. SUNDAY...THE LOW WILL MOVE WELL EAST INTO GEORGIA WHICH SHOULD CAUSE WINDS TO DECREASE BACK TO NEAR 10 KNOTS FROM WEST TO EAST THROUGH THE DAY. 22 && && .PRELIMINARY POINT TEMPS/POPS... MCB 71 86 71 91 / 40 50 20 30 BTR 72 89 73 92 / 30 50 20 30 MSY 75 90 75 92 / 30 40 20 30 GPT 74 89 74 90 / 30 40 20 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 420 PM CDT FRI JUL 6 2007 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-071200- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 420 PM CDT FRI JUL 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS THROUGH THIS EVENING WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL IN A SHORT AMOUNT OF TIME. WIND GUSTS UP TO 25 MPH MAY ALSO ACCOMPANY THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS SATURDAY SHOULD DECREASE COVERAGE SUNDAY THROUGH THURSDAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The national radar mosaic for the moment the first event began.
1 tornado, 1 funnel cloud. Local standard time, as filed.
A weak tornado briefly touched causing no damage.
A funnel cloud was observed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2007Every state in 2007This day in weather historyThe tornado archive for Louisiana, 2007Warnings in Louisiana, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52272, 49686.